MAUDE Adverse Event Report: PHILIPS VOLCANO PIONEER PLUS PPLUS120; CATHETER FOR CROSSING TOTAL OCCLUSIONS

PHILIPS VOLCANO PIONEER PLUS PPLUS120; CATHETER FOR CROSSING TOTAL OCCLUSIONS
Model Number PPLUS120
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal reference: (b)(4).This case was reviewed and investigated according to the manufacturers policy.The probable cause of the observed failure is damage in use as evidenced by the lifted and missing material on the proximal section of the tip.Device manipulation, impact, and applied pressure associated with use and handling can further affect the integrity of the device.In addition, the health effect impact code (heic) field was intentionally left blank.A supplemental mdr to follow upon availability to enter code: (b)(4).
 
Event or Problem Description
It was reported that during a peripheral procedure inside the body while advancing the lesion, the manufacturer's catheter lost image.The procedure was completed with a new manufacturer's catheter.No patient injury reported.The returned device was visually and microscopically inspected.A portion of the tip (approximately 0.25 square mm) was missing and lifted with rough edges of malleable shaft material.During functional testing, the device was recognized by the imaging system and produced an incomplete image.This product problem is being submitted because a portion of the manufacture's catheter was missing.There is a potential for harm if the malfunction were to recur.
 
Additional Manufacturer Narrative
Internal reference: (b)(4).Block h6: added codes 3123 (tip) and 2199 (no health consequences or impact).

Brand Name
PIONEER PLUS PPLUS120
Common Device Name
CATHETER FOR CROSSING TOTAL OCCLUSIONS
Manufacturer (Section D)
PHILIPS VOLCANO
2870 kilgore road
rancho cordova CA 95670
MDR Report Key11871541
Report Number2939520-2021-00033
Device Sequence Number3179814
Product Code PDU
UDI-Device Identifier00845225002565
UDI-Public(01)00845225002565(17)221130(10)5042158
Combination Product (Y/N)Y
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K152829
Number of Events Summarized123
Summary Report (Y/N)Y
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2022
Device Model NumberPPLUS120
Device Catalogue Number400-0200.246
Device Lot Number5042158
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/29/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/29/2021
Supplement Date Received by Manufacturer06/06/2021
Initial Report FDA Received Date05/24/2021
Supplement Report FDA Received Date06/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK MFG AND SIZE: GUIDE CATHETER; UNK MFG AND SIZE: GUIDE WIRE; UNK MFG AND SIZE: INTRODUCER SHEATH; UNK MFG AND SIZE: GUIDE CATHETER; UNK MFG AND SIZE: GUIDE WIRE; UNK MFG AND SIZE: INTRODUCER SHEATH